Medical Specialty >> Oncology

Doctors Lounge - Oncology Answers

Back to Oncology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/21/2017.

Forum Name: Lymphoma

Question: high this, low that, I'm confused and scared


 RosalieB - Sat Oct 07, 2006 10:26 pm

Hi, I am a 55 year old woman who has had some very weird test results over the past 5 years or so, but things seem to be getting worse??? I have always been "anemic" - remember having to take iron even as a child. Had a platelet?? transfusion in my 20's after a miscarriage because of heavy bleeding. Always had very heavy menses. My RBC is always low, but now is 2.68, wbc also low, 2.6, Hemoglobin 9.6, hematocrit 27.3, MCV high 102, MCH high 35.7, platelets low. BUN//Creatinine ratio high (30). All other tests, Bilirubin, etc. all normal, including AST, but ALT is high. I had gall bladder removed about 9 years ago. Family history of pernicious anemia, vitamin b12 deficienies, folic acid deficiencies (mom, maternal aunts, cousins). Had a liver sono in 2004 - normal. Take Synthroid for hypothyroidism for last 10 years or so. Perimenopausal - last two periods were July, 2006 and Feb, 2006. Don't know if this makes a difference, but I also had slight jaundice when born. I am Italian (maternal/paternal). Any thoughts?
 Theresa Jones, RN - Wed Oct 11, 2006 6:58 am

User avatar Hi RosalieB,
Have you had an evaluation by a Hematologist? If you have not, I would strongly suggest that you do so to identify the causative factor of the abnormalities.
Sincerely,
Theresa Jones, RN

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us